Jump to content
CrazyBoards.org

Recommended Posts

Hi, I went up to 100mg of Lamictal last Wednesday. Everything seemed OK, aside from having a slightly dry mouth.

Then, on Saturday, something wierd happened. My sense of smell and taste changed dramatically. Although I could still smell and taste things to an extent, there was an absolutely HORRIBLE taste and smell overpowering the actual taste/smell. Very disturbing and annoying. Even red wine (which I guess I'm not really supposed to drink on my meds), which I love, tasted horrible.

I don't know if it's the Lamictal, but I suspect it is, as "taste perversion" is listed as an "infrequent" side effect. Does anyone have any experience of this, and if so, is it a side effect that's likely to go away?

Things seem a little better today, I could actually eat my breakfast of museli, fruit and yoghurt without wanting to vomit!

cheers,

Andrew

Link to comment
Share on other sites

You know, in the past year I've had spells of "taste perversion" from so many things, I honestly can't remember if I did with Lamictal as well. If it comes back to me, I'll let you know. (I think I might have.)

Between an evil sinus surgery from which it took forever to heal, a rare upper respiratory infection, antibiotics too numerous to mention, nausea, lack of appetite, et al., I'm not entirely sure about Lamictal. But thinking of it, I do think so. Whatever the case, I'm eating fine now. Plenty of appetite, no taste perversion.

Wish I could be more definitive. Hang in there. Like many Lamictal SEs, it too will probably pass.

Best,

revlow

Link to comment
Share on other sites

See, that's your problem right there, you are eating museli for breakfast! You need some pancakes and eggs! No taste perversions I assure you!

Just kidding. I guess I don't have anything of merit to contribute other than I have been on Lamictal for over a year and haven't had any taste perversions, although I wish I did. Maybe I could lose lots of weight that way!

I bet like Revlow says it will go away over time.

Sam

Link to comment
Share on other sites

  • 3 years later...

I just started in combo w/ Keppra and have started having a constant metalic taste in my mouth at just 25 mg. I'm going to be on 100 mg. in a few weeks and hope it doesn't get worse... I'm also a BIG fan of big, robust red wines!

Link to comment
Share on other sites

  • 2 weeks later...

I in fact did have a very dry mouth once I started the 25 mg lamictal xr in combination with my Zonegran, which I take for seizures.....also everything tasted like cardboard for awhile,I am now on the 200 mg of Lamictal and everything is back to normal, thank goodness and no more dry mouth. I am pretty sure it will go away for you, good luck :]

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...